zbMATH — the first resource for mathematics

A second-order Godunov-type scheme for compressible fluid dynamics. (English) Zbl 0535.76070
Summary: A second-order accurate scheme for the integration in time of the conservation laws of compressible fluid dynamics is presented. Two related versions are proposed, one Lagrangian and the second direct Eulerian. They both share the common ingredient which is a full analytic solution for the time derivatives of flow quantities at a jump discontinuity, assuming initial nonvanishing slopes on both sides. While this solution is an extension of the solution to the classical Riemann problem, the resulting schemes are second-order extensions of Godunov’s methods [S. K. Gudonov, Mat. Sb., Nov. Ser. 47(89), 271–306 (1959; Zbl 0171.46204)]. In both cases, they are very simple to implement in computer codes. Several numerical examples are shown, where the only additional mechanism in a simple monotonicity algorithm.

76N10 Existence, uniqueness, and regularity theory for compressible fluids and gas dynamics
76M99 Basic methods in fluid mechanics
PDF BibTeX Cite
Full Text: DOI
[1] Chorin, A.J., Random choice solutions of hyperbolic systems, J. comput. phys., 22, 517-533, (1976) · Zbl 0354.65047
[2] Colella, P., A direct Eulerian MUSCL scheme for gas dynamics, Lawrence Berkeley laboratory LBL-14104, (1982)
[3] Colella, P.; Woodward, P.L., The piecewise-parabolic method (PPM) for gas-dynamcal simulations, Lawrence Berkeley laboratory LBL-14661, (1982)
[4] Colella, P.; Woodward, P.R., The numerical simulation of two-dimensional fluid flows with strong shocks, Lawrence livermore national laboratory report UCRL-86952, (1982)
[5] Courant, R.; Friedrichs, K.O., Supersonic flow and shock waves, (1948), Interscience New York · Zbl 0041.11302
[6] Courant, R.; Hilbert, D., Methods of mathematical physics, II, (1962), Interscience New York · Zbl 0729.35001
[7] Godunov, S.K., A finite difference method for the numerical computation and discontinuous solutions of the equations of fluid dynamics, Mat. sb., 47, 271-295, (1959) · Zbl 0171.46204
[8] Harten, A., High resolution schemes for hyperbolic conservation laws, J. comput. phys., 49, 357-393, (1983) · Zbl 0565.65050
[9] {\scA. Harten}, On second order accurate Godunov-type schemes, preprint.
[10] Sod, G.A., A survey of several finite difference methods for systems of non-linear hyperbolic conservation laws, J. comput. phys., 27, 1-31, (1978) · Zbl 0387.76063
[11] van Leer, B., Towards the ultimate conservative difference scheme, J. J. comput. phys., 32, 101-136, (1979) · Zbl 1364.65223
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.